How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Vikas Your Own Question
Dr. Vikas
Dr. Vikas, Doctor (MD)
Category: Health
Satisfied Customers: 2241
Experience:  M.B.B.S ; M.D (Psychiatry and Deaddiction), MS. Health Informatics
4079050
Type Your Health Question Here...
Dr. Vikas is online now
A new question is answered every 9 seconds

I have been taking Buspar for 6 weeks now for anxiety (panic

This answer was rated:

I have been taking Buspar for 6 weeks now for anxiety (panic attacks). My dosage is 15mg in am, 15mg in pm. My panic attacks are gone, but now I feel differently. After taking the morning dose I feel drowsy, feel like i have to force myself to function, don't want to deal with anything or anybody...maybe depression??
Lately and tonight, especially, when it was time for my evening dose I felt good, a calmness. I didn't want to take it. I haven't been sleeping well while taking it, either.
I will talk to my doctor, but could I skip the dose tonight and see how I feel, or perhaps try half a dosage? I feel if it wears off and the symptoms get worse, then it must help. But if it wears off and I feel better then is it really helping or causing depression? I am tired of feeling bad.
I'm a 56 yr old female.

Dr. Vikas :

Hello,

Dr. Vikas :

The usual dosage range of Buspar is from 20-30 mg per day.

Dr. Vikas :

and the maximum dose is generally 60 mg per day.

Dr. Vikas :

As you are on 15 mg twice a day and if your symptoms are under control, reducing the dose to 15 mg per day can be tried in my view.

Dr. Vikas :

Buspar can cause drowsiness as a side effect and reducing the dose should help in controlling this side effect too.

Dr. Vikas :

It does not cause depression by itself.

Dr. Vikas :

If you are feeling bad / sad, in addition to Buspar, you can also try psychotherapy if you have not tried it earlier.

Dr. Vikas :

You can try free on line Cognitive Behavior therapy by registering yourself on this website.

Dr. Vikas :

I hope I’ve provided the information you were seeking, if not, please let me know so that l can continue to help you. If you need more help, please use the reply tab to continue our conversation.
If you do not require further assistance,please rate one of the positive ratings (3,4,5 / smiley faces) as this is the only way how we are compensated for our time and expertise.



Please take a moment to rate the answer.


Kind regards


Vikas

Dr. Vikas and 3 other Health Specialists are ready to help you

Related Health Questions